Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Blacksburg, VA

July 13, 2015Appomattox County, Campbell County, Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2015, 7:54 PM EDT for Appomattox County, Campbell County, Charlotte County, Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 7:54 PM EDT (23:54 UTC)
Expired
Jul 13, 2015, 8:30 PM EDT
In force
36 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:00 PM EDTTSTM WND DMG3 N Rustburg, VACOUPLE OF TREES DOWN IN THE SUNNYMEAD AREA. TIME IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS51 KRNK 132354
SVRRNK
VAC011-031-037-140030-
/O.NEW.KRNK.SV.W.0099.150713T2354Z-150714T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 830 PM EDT

* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONCORD...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  RED HOUSE...
  CONCORD...
  RUSTBURG...
  AND PAMPLIN CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3734 7860 3732 7863 3726 7868 3721 7869
      3719 7868 3719 7864 3701 7885 3735 7916
      3739 7908 3739 7906 3741 7907 3742 7904
      3743 7904 3737 7860
TIME...MOT...LOC 2353Z 312DEG 21KT 3732 7901 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
1 follow-up statement
015 
WWUS51 KRNK 140034
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT MON JUL 13 2015

VAC011-031-037-140044-
/O.EXP.KRNK.SV.W.0099.000000T0000Z-150714T0030Z/
APPOMATTOX VA-CHARLOTTE VA-CAMPBELL VA-
834 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR APPOMATTOX...NORTHWESTERN 
CHARLOTTE AND EASTERN CAMPBELL COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM WHICH LINGERS IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3734 7860 3732 7863 3726 7868 3721 7869
      3719 7868 3719 7864 3701 7885 3735 7916
      3739 7908 3739 7906 3741 7907 3742 7904
      3743 7904 3737 7860
TIME...MOT...LOC 0031Z 312DEG 21KT 3732 7901 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:32 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 13, 7:32 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT MON JUL 13 2015

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL PROGRESS SOUTHEAST THROUGH THE AREA
FROM THE OHIO RIVER VALLEY REGION TONIGHT THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL GRADUALLY WORK ITS WAY INTO THE AREA WEDNESDAY
INTO THURSDAY...TRENDING OUR CONDITIONS COOLER AND DRIER. WARMER
CONDITIONS RETURN BY THE END OF THE WEEK WITH BETTER CHANCES OF
SHOWERS AND STORMS AGAIN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 725 PM EDT MONDAY...

SEVERE THUNDERSTORM WATCH NUMBER 412 (10 PM) AND 414 (1 AM)
REMAINS IN EFFECT. FLASH FLOOD WATCH ALSO IN EFFECT UNTIL NOON
TUESDAY.

CONVECTIVE LINE FADING IN INTENSITY THIS EVENING AND WILL LIKELY
REMOVE SOME WESTERN COUNTIES WITHIN THE NEXT HOUR. GRIDS HAVE BEEN
UPDATED USING LATEST RADAR TREND AND 1322 HRRR RUN.

AS OF 530 PM EDT MONDAY...

ISSUED SEVERE THUNDERSTORM WATCH NUMBER 412 THROUGH 10PM AND
EXTENDED INTO WEST VIRGINIA. IF LINE HOLDS TOGETHER ACROSS THE
MOUNTAINS...WATCH POSSIBLE EAST OF THE BLUE RIDGE LATER THIS
EVENING.

AS OF 300 PM EDT MONDAY...

A MESOSCALE CONVECTIVE COMPLEX IS CURRENTLY HEADING SOUTHEAST
THROUGH THE OHIO RIVER VALLEY OF NORTH CENTRAL KENTUCKY INTO
SOUTHERN OHIO. STEERING TRAJECTORIES OPT FOR A SOLUTION THAT
CONTINUES ITS MOTION TOWARDS OUR REGION...ARRIVING IN THE WESTERN
PART OF THE FORECAST AREA AROUND 700 PM TO 800 PM THIS EVENING.
HOWEVER...AT THE SAME...THE BEST INSTABILITY IS ALONG THE WESTERN
FLANK...SO THE STRONGEST ACTIVITY MAY PASS WEST OF OUR REGION...AND
MOVE SOUTH INTO EASTERN TENNESSEE. WE ALSO HAVE THE QUESTION OF HOW
FAR EAST THE ACTIVITY WILL MOVE THROUGH OUR AREA. GOOD COVERAGE EAST
TO THE CREST OF THE BLUE RIDGE IS LIKELY. EAST OF THE BLUE
RIDGE...CONFIDENCE IS LESS...AND AS SUCH THERE WILL BE LOWER CHANCES
IN THIS REGION. IN TOTAL...SHOWER AND THUNDERSTORM ACTIVITY FROM
THIS SYSTEM IS EXPECTED TO LAST ON THE ORDER OF THREE HOURS BEFORE
TAPERING OFF TO ISOLATED SHOWERS OR ENDING. SOME OF THESE STORMS
COULD BE ON THE STRONG SIDE...WITH VERY GUSTY WINDS BEING THE
GREATEST THREAT.

THIS SYSTEM IS EXPECTED TO BE THE FIRST ROUND OF SHOWERS AND STORMS
FOR THE NIGHT. THE SECOND ROUND IS EXPECTED TO ARRIVE LATE TONIGHT
INTO EARLY TUESDAY MORNING...PERHAPS COMPARABLE IN LOCATION TO THE
SYSTEM FROM EARLY THIS MORNING...BUT ARRIVING A LITTLE LATER SO THAT
SOME OF THE STRONGER STORMS LINGER INTO MORE OF THE MORNING HOURS IN
THE EAST.

LATER TUESDAY AFTERNOON...THE POTENTIAL EXISTS AGAIN FOR ANOTHER
ROUND OF HEAVY RAIN SHOWERS AND STORMS TO MOVE INTO THE AREA FROM AN
UPSTREAM LOCATION FROM THE OHIO VALLEY REGION. SOME OF THESE AGAIN
MAY BE ON THE STRONG SIDE WITH LOCALLY HEAVY RAIN. LATER SHIFTS WILL
BE ABLE TO ASSESS HOW MUCH RAIN FALLS DURING THE UPCOMING FLASH
FLOOD WATCH PERIOD TO DETERMINE IF ANY EXTENSIONS IN TIME OR A
DIFFERENT GEOGRAPHICAL GROUPING IS WARRANTED.

TEMPERATURES WILL TREND SLIGHTLY UPWARD FOR LOW TEMPERATURES TONIGHT
AS COMPARED TO READINGS FROM THIS MORNING. EXPECT MID TO UPPER 60S
IN THE WEST AND UPPER 60S TO AROUND 70 IN THE EAST. HIGHS ON TUESDAY
WILL BE COMPARABLE OR SLIGHTLY HIGHER THAN THOSE OF TODAY.
ANTICIPATE LOW TO MID 80S IN THE WEST AND UPPER 80S TO AROUND 90 IN
THE EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT MONDAY...

500 MB UPPER LOW/TROF MOVES OUT OF THE GREAT LAKES AND ACROSS THE
OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY MORNING...THEN WILL BE EAST
OF THE FORECAST AREA BY THE END OF THE DAY ON WEDNESDAY. MODELS
SHOWED SOME DECENT JET DYNAMICS TOO WITH UPPER DIFFLUENCE OVER THE
FORECAST AREA THROUGH WEDNESDAY EVENING.

SURFACE LOW PRESSURE CROSSES THE OHIO VALLEY TUESDAY NIGHT AND
BRINGS A COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. THE LOW AND COLD FRONT WILL BE OFF THE EAST COAST
BY THURSDAY MORNING.

SHOWERS AND THUNDERSTORMS WILL BE ONGOING AT THE BEGINNING OF THIS
FORECAST PERIOD. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A
CONCERN BUT THREAT WILL ALSO DEPEND ON WHERE HIGHEST RAINFALL
AMOUNTS END UP TONIGHT AND TUESDAY. HAVE RAISED THE PROBABILITY OF
PRECIPITATION FOR A LARGE PART OF THE FORECAST AREA ON TUESDAY
NIGHT.

CLOUDS AND PRECIPITATION WILL LIMIT WARM UP ON WEDNESDAY. STAYED
CLOSE TO MAV GUIDANCE FOR TEMPERATURES FOR THIS PART OF THE FORECAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...

LARGE UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS THROUGH FRIDAY
THEN DRIFTS INTO THE SOUTHWEST UNITED STATES OVER THE WEEKEND.
WARMER AIR MASS RETURNS WITH 850 MB TEMPERATURES APPROACHING +20
ADVECTING INTO THE REGION ON FRIDAY.

STABLE AIR MASS COMES INTO THE FORECAST AREA BEHIND THE FRONT ON
WEDNESDAY NIGHT AND THURSDAY. WARM AIR AT MID LEVELS WILL ALSO CAP
PRECIPITATION DEVELOPMENT. SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE FORECAST AREA FRIDAY MORNING.  HIGH IS FAR ENOUGH OFF SHORE
BY SATURDAY FOR A RETURN OF MOISTURE AND INSTABILITY BACK INTO THE
AREA. HAVE REMOVED PROBABILITY OF PRECIPITATION BEHIND THE FRONT.
BETTER CHANCE OF RAIN RETURNS WITH THE INCREASING MOISTURE AND
INSTABILITY ON SATURDAY. NO MAJOR ADJUSTMENTS NEEDED TO GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 730 PM EDT MONDAY...

SHOWERS AND STORMS ASSOCIATED WITH COMPLEX WILL CROSS THE AREA
THIS EVENING. A MIX OF IFR/MVFR CIGS AND VSBYS WILL ACCOMPANY THE
HEAVIER OF THESE SHOWERS AND STORMS. WIND GUSTS IN THE STRONGER
STORMS WILL LIKELY BE GREATER THAN 30 KTS. ACTIVITY ASSOCIATED
WITH THIS SYSTEM WILL LAST AROUND TWO TO THREE HOURS. MVFR CIGS
AND IFR/MVFR FOG IS EXPECTED ACROSS THE AREA AFTER THE BULK OF THE
PRECIPITATION ENDS.

ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO ARRIVE ACROSS THE
AREA FROM THE WEST LATE TONIGHT INTO EARLY TUESDAY MORNING. STRONG
WIND GUSTS MAY ALSO ACCOMPANY THIS ACTIVITY.

CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH THE MORNING
HOURS SO THAT MOST LOCATIONS WILL BE MVFR OR LOW END VFR BY 18Z.

EXTENDED AVIATION DISCUSSION...

POTENTIAL FOR NUMEROUS SHOWERS/STORMS WILL CONTINUE THROUGH
TUESDAY NIGHT. AN ACTIVE NORTHWEST/BAROCLINIC FLOW WILL REMAIN IN
PLACE ALONG THE NORTHEAST SIDE OF A STRONG SUBTROPICAL RIDGE OF
HIGH PRESSURE ANCHORED IN THE SOUTHERN PLAINS. ONE OR MORE
CONVECTIVE COMPLEXES APPEAR LIKELY WITHIN THIS TIME FRAME...BUT
LOW CONFIDENCE ON EXACT TIMING ATTM. PLACEMENT FAVORS A TRACK FROM
THE UPPER MIDWEST THROUGH THE LOWER OHIO VALLEY AND INTO THE
SOUTHERN APPALACHIANS.

MORE TYPICAL SUMMERTIME CONDITIONS RETURN FOR THE LATER
HALF OF THE WEEK WITH EARLY MORNING FOG/LOW CLOUDS IN THE USUAL
SPOTS...KLWB/KBCB/KLYH...AND ISOLATED TO SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS. OVERALL...CIGS AND VSBYS SHOULD BE VFR
MUCH OF THE TIME PERIOD.

&&

.HYDROLOGY...
AS OF 300 PM EDT MONDAY...

DESPITE THE FACT THAT THE TWO SYSTEM TONIGHT WILL BE SEPARATED BY
MULTIPLE HOURS...GIVEN THE HEAVY RAIN SOME OF THE REGION RECEIVED
LAST NIGHT...AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TONIGHT AND
EARLY TOMORROW...A FLASH FLOOD WATCH WILL BE ISSUED FROM 600 PM THIS
EVENING THROUGH NOON ON TUESDAY. THE AREA OF THE WATCH WILL BE THOSE
COUNTIES ALONG AND WEST OF THE CREST OF THE BLUE RIDGE AND
BEDFORD...FRANKLIN...AND PATRICK COUNTIES IN VIRGINIA. MUCH OF THE
WATCH AREA IS EXPECTED TO RECEIVE BETWEEN THREE-QUARTERS OF AN INCH
OF RAIN TO ONE INCH OF RAIN OVER THE TWELVE HOUR PERIOD.
HOWEVER...LOCALLY HEAVIER AMOUNTS OF ONE TO THREE INCHES IN A
SHORTER PERIOD OF TIME WILL PROMPT FLASH FLOODING.

&&

.EQUIPMENT...
NOAA WEATHER RADIO STATION WXM72 IN HINTON WEST VIRGINIA...OPERATING
ON A FREQUENCY OF 162.425 MEGAHERTZ...IS CURRENTLY OUT OF
SERVICE. TECHNICIANS ARE ADDRESSING THE PROBLEM. WE APOLOGIZE FOR
ANY INCONVENIENCE THIS MAY CAUSE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ007-009>020-
     022>024-032>034.
NC...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ042>044-507-
     508.

&&

SYNOPSIS...DS
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jul 13, 6:25 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT MON JUL 13 2015

NCZ001-002-018-VAZ007-009>017-WVZ042>044-507-508-142230-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
625 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032-142230-
PATRICK-
625 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-022>024-033-034-142230-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-
BEDFORD-
625 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ035-043>047-058-059-142230-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
625 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-020-142230-
SURRY-WILKES-YADKIN-
625 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Jul 13, 7:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     CHILHOWIE               36.80N 81.68W
07/13/2015                   SMYTH              VA   911 CALL CENTER

            A COUPLE OF TREES BLOWN DOWN BY THUNDERSTORMS WINDS IN
            TOWN.

&&

HYSELL
Local storm report, Jul 13, 7:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     SALTVILLE               36.88N 81.76W
07/13/2015                   SMYTH              VA   911 CALL CENTER

            AT LEAST TWO TREES BLOWN DOWN BY THUNDERSTORM WINDS IN
            TOWN.

&&

HYSELL
Local storm report, Jul 13, 7:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     CHILHOWIE               36.80N 81.68W
07/13/2015                   SMYTH              VA   911 CALL CENTER

            A COUPLE OF TREES BLOWN DOWN BY THUNDERSTORMS WINDS IN
            TOWN.

&&

HYSELL
Local storm report, Jul 13, 7:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 SW NARROWS            37.32N 80.83W
07/13/2015                   GILES              VA   911 CALL CENTER

            TREES DOWN NEAR WOLF CREEK

&&

HYSELL
Local storm report, Jul 13, 7:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     3 WSW MOUNTAIN LAKE     37.34N 80.61W
07/13/2015                   GILES              VA   911 CALL CENTER

            TREES DOWN NEAR PEMBROKE.

&&

HYSELL
Local storm report, Jul 13, 7:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     4 SE PEARISBURG         37.27N 80.69W
07/13/2015                   GILES              VA   911 CALL CENTER

            TREES DOWN NEAR EGGLESTON.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:45 PM EDTSpecial Weather StatementRNKCraig, Franklin, Roanoke, City of Roanoke, City of Salem60 min
Jul 12, 10:23 PM EDTAreal Flood AdvisoryRNKCraig, Roanoke, City of Roanoke, City of Salem112 min
Jul 12, 11:06 PM EDTSpecial Weather StatementRNKAlleghany, Bedford, Botetourt, Craig, City of Covington, City of Roanoke and 1 more54 min
Jul 12, 11:30 PM EDTSpecial Weather StatementRNKBland60 min
Jul 13, 12:14 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford61 min
Jul 13, 12:29 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem3 hr
Jul 13, 1:01 AM EDTSpecial Weather StatementRNKFranklin59 min
Jul 13, 1:08 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Franklin52 min
Jul 13, 1:17 AM EDTFlash Flood WarningRNKGiles3 hr
Jul 13, 1:39 AM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania42 min
Jul 13, 1:46 AM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford44 min
Jul 13, 2:18 AM EDTSpecial Weather StatementRNKFloyd, Patrick57 min
Jul 13, 3:06 AM EDTAreal Flood AdvisoryRNKPatrick3 hr
Jul 13, 6:43 AM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem4 hr
Jul 13, 3:36 PM EDTFlash Flood WatchRNKAlleghany, Bath, Bedford, Bland, Botetourt, Carroll and 20 more16 hr
Jul 13, 5:29 PM EDTSpecial Weather StatementRNKSmyth46 min
Jul 13, 5:33 PM EDTSevere Thunderstorm WarningRNKSmyth, Wythe57 min
Jul 13, 5:39 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell51 min
Jul 13, 6:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell58 min
Jul 13, 6:32 PM EDTSevere Thunderstorm WarningRNKPulaski, Smyth, Wythe58 min
Jul 13, 6:52 PM EDTSevere Thunderstorm WarningRNKGrayson49 min
Jul 13, 6:55 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Jul 13, 6:59 PM EDTSevere Thunderstorm WarningRNKCarroll, City of Galax61 min
Jul 13, 7:04 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Campbell, City of Buena Vista, City of Lynchburg56 min
Jul 13, 7:09 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, Floyd, Montgomery, Patrick and 2 more66 min
Jul 13, 7:30 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem60 min
Jul 13, 7:59 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Henry, Patrick, City of Martinsville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.